HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Hokkaido University Hospital >
Peer-reviewed Journal Articles, etc >

Corticosteroid-induced glaucoma in pediatric patients with hematological malignancies

This item is licensed under: Creative Commons Attribution-NonCommercial 4.0 International

Files in This Item:

The file(s) associated with this item can be obtained from the following URL:https://doi.org/10.1002/pbc.27977


Title: Corticosteroid-induced glaucoma in pediatric patients with hematological malignancies
Authors: Sugiyama, Minako Browse this author
Terashita, Yukayo Browse this author
Hara, Kazuya Browse this author
Cho, Yuko Browse this author
Iguchi, Akihiro Browse this author
Chin, Shinki Browse this author →KAKEN DB
Manabe, Atsushi Browse this author →KAKEN DB
Keywords: corticosteroid-induced glaucoma
dexamethasone
hematological malignancy
Issue Date: Dec-2019
Publisher: John Wiley & Sons
Journal Title: Pediatric blood & cancer
Volume: 66
Issue: 12
Start Page: e27977
Publisher DOI: 10.1002/pbc.27977
Abstract: Background Corticosteroids, especially dexamethasone, play a critical role in chemotherapy for pediatric hematological malignancies. We previously observed that patients with complaints of headache or photophobia during corticosteroid administration had high intraocular pressure (IOP). Procedure We measured IOP during corticosteroid administration in 15 patients with acute leukemia or lymphoma undergoing treatment at our institution from January 2016 to December 2018. IOP was measured by an ophthalmologist within seven days of the initiation of standard dose of corticosteroid, which was defined as 60 mg/m(2)/day for prednisolone and 10 mg/m(2)/day for dexamethasone. Results Fifteen patients received 52 courses of chemotherapy containing corticosteroids. IOP exceeded 21 mmHg among 13 patients in 28 courses. Twelve of the 13 patients were administered topical treatment, and six of the 12 patients needed additional diuretic agents. IOP during the chemotherapy courses containing dexamethasone was significantly higher compared with IOP during the chemotherapy courses containing prednisolone. Only two patients complained of symptoms, such as headache and photophobia, and one of the two patients underwent trabeculotomy. Funduscopic findings were normal in all patients. There was a dose-associated decrease in IOP with reduction of dexamethasone dose. Conclusions IOP should be measured during administration of substantial corticosteroid doses even in patients with no symptoms. Further investigations regarding the level of IOP for intervention need to be conducted.
Rights: http://creativecommons.org/licenses/by-nc/4.0/
Type: article
URI: http://hdl.handle.net/2115/75839
Appears in Collections:北海道大学病院 (Hokkaido University Hospital) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Export metadata:

OAI-PMH ( junii2 , jpcoar )

MathJax is now OFF:


 

 - Hokkaido University